Oklahoma Watches and Warnings
Live Interactive KFOR Radar
Weather closings and delays

Purcell Police save the life of overdosing teen

PURCELL, Okla. - A teen is alive after police say he overdosed on opioids while traveling on I-35 on Thanksgiving.

Officers arrived to find the 19-year-old man unconscious next to the SUV.

“Breathe! Breathe!,” people can be heard saying.

“Has he taken anything?,” an officer can be heard asking the people who were traveling with the teen.

Bodycam shows officers trying to wake the teen up but he doesn’t respond. Investigators say they could tell the teen overdosed.

“Some kind of opiate. See the pupils?,” an officer says to the other travelers.

The police use a nose spray called Narcan, used to reverse the effects of an opioid overdose.

Purcell police say they trained on Narcan a month earlier because of the surge in overdosed related to opioids.

The officers also keep the Narcan handy in case they are exposed to opioids, which can penetrate the skin and give first responders an overdose.

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.